Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 45, NWS Lake Charles, LA

April 15, 2011Acadia Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 15, 2011, 3:36 PM CDT for Acadia Parish, Louisiana. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2011, 3:36 PM CDT (20:36 UTC)
Expired
Apr 15, 2011, 4:00 PM CDT
In force
24 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

County Acadia Parish, LA

The radar

The Lake Charles radar (KLCH), 75 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 3:52 PM CDTHAIL 0.25Rayne, LAPEA SIZED HAIL REPORTED BY OFF DUTY NWS METEOROLOGIST
Apr 15, 4:03 PM CDTHAIL 0.25Duson, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 2:41 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2429 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2429 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
1.9
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WUUS54 KLCH 152036
SVRLCH
LAC001-152115-
/O.NEW.KLCH.SV.W.0045.110415T2036Z-110415T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
336 PM CDT FRI APR 15 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ACADIA PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...RAYNE...IOTA...

* UNTIL 415 PM CDT

* AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...OVER IOTA...MOVING EAST AT 40
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAXIE BY 345 PM CDT...
  BRANCH AND RAYNE BY 355 PM CDT...
  MIRE BY 400 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHWESTERN LOUISIANA.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3020 9257 3034 9261 3035 9261 3040 9218
      3023 9218
TIME...MOT...LOC 2036Z 259DEG 35KT 3028 9249

$$
4 follow-up statements
511 
WWUS54 KLCH 152044
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 PM CDT FRI APR 15 2011

LAC001-152115-
/O.CON.KLCH.SV.W.0045.000000T0000Z-110415T2115Z/
ACADIA LA-
344 PM CDT FRI APR 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL ACADIA PARISH...

AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR MAXIE..MOVING EAST AT 95 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHWESTERN LOUISIANA.

&&

LAT...LON 3021 9250 3035 9249 3040 9218 3023 9218
TIME...MOT...LOC 2044Z 274DEG 84KT 3026 9227

$$

BRAZZELL
080 
WWUS54 KLCH 152046 CCA
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
346 PM CDT FRI APR 15 2011

LAC001-152115-
/O.CON.KLCH.SV.W.0045.000000T0000Z-110415T2115Z/
ACADIA LA-
346 PM CDT FRI APR 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL ACADIA PARISH...

AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR RAYNE..MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF BRANCH BY 350 PM CDT...
  RAYNE BY 355 PM CDT...
  MIRE BY 400 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHWESTERN LOUISIANA.

&&

LAT...LON 3021 9250 3035 9249 3040 9218 3023 9218
TIME...MOT...LOC 2046Z 274DEG 28KT 3026 9233

$$

BRAZZELL
302 
WWUS54 KLCH 152051
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
351 PM CDT FRI APR 15 2011

LAC001-152115-
/O.CON.KLCH.SV.W.0045.000000T0000Z-110415T2115Z/
ACADIA LA-
351 PM CDT FRI APR 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EAST CENTRAL ACADIA PARISH...

AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR RAYNE..MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MIRE BY 400 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHWESTERN LOUISIANA.

&&

LAT...LON 3034 9232 3040 9218 3023 9218 3022 9236
TIME...MOT...LOC 2051Z 268DEG 34KT 3026 9227

$$

BRAZZELL
935 
WWUS54 KLCH 152100
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
400 PM CDT FRI APR 15 2011

LAC001-152110-
/O.CAN.KLCH.SV.W.0045.000000T0000Z-110415T2115Z/
ACADIA LA-
400 PM CDT FRI APR 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ACADIA PARISH IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHWESTERN LOUISIANA.

LAT...LON 3034 9232 3040 9218 3023 9218 3022 9236
TIME...MOT...LOC 2100Z 268DEG 34KT 3026 9217

$$

BRAZZELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 1:14 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 15, 1:14 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
114 PM CDT FRI APR 15 2011

.DISCUSSION...
18Z TAFS

&&

.AVIATION...
A COLD FRONT BISECTS THE AREA THIS AFTERNOON. THE FRONT HAS MADE IT
THROUGH BPT AS WELL AS AEX AND SHOULD CLEAR ALL SITES BY 22Z.
WINDS AHEAD OF THE FRONT WILL BE STRONG AND GUSTY OUT OF THE
SOUTH. AS THE FRONT PASSES WINDS WILL SHIFT TO WESTERLY THEN
NORTHWESTERLY BUT WILL REMAIN STRONG AND GUSTY THROUGH THE
EVENING.

NORTHWESTERLY WINDS WILL LESSEN SOMEWHAT DURING THE OVERNIGHT
HOURS TONIGHT BUT A TIGHT PRESSURE GRADIENT WILL REDEVELOP ACROSS
THE AREA BY MID MORNING SATURDAY BETWEEN A STRONG LOW OVER THE
GREAT LAKE AND A DEVELOPING HIGH OVER EAST TEXAS.

AS THE HIGH BUILDS INTO THE AREA SATURDAY AFTERNOON WINDS WILL
SLOWLY WEAKEN.

&&

66

.PREV DISCUSSION... /ISSUED 745 AM CDT FRI APR 15 2011/

UPDATE...
ZONES AND GRIDS UPDATED TO REFLECT TORNADO WATCH NUMBER 140 THAT
SPC HAS ISSUED FOR VERNON...RAPIDES...AND AVOYELLES PARISHES UNTIL
3 PM CDT.

DISCUSSION...
LATEST UPPER AIR AND LAPS ANALYSIS SHOWS MORE FAVORABLE HELICITY
VALUES ACROSS CENTRAL LOUISIANA WITH VALUES OVER 300. CONVERGENCE
ZONE AND LESS OF A CAP COULD PUT VERNON...RAPIDES AND AVOYELLES
PARISHES IN THE TAIL END OF A GENESIS AREA FOR SUPERCELLS OVER THE
NEXT FEW HOURS...AND THUS SPC HAS A TORNADO WATCH IN EFFECT FOR
THOSE PARISHES. FURTHER SOUTH...STRONGER CAP IS IN PLACE WITH
LOWER HELICITY VALUES...AND AT THIS POINT SHOWER ACTIVITY IS NOT
EXPECTED TO BE TOO STRONG.

RUA

PREV DISCUSSION... /ISSUED 651 AM CDT FRI APR 15 2011/

AVIATION...
A COLD FRONT CURRENTLY EXTENDS FROM KTXK TO KCLL. AHEAD OF THE
FRONT...SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL BE
POSSIBLE. AT THIS TIME...KEPT VCTS IN FOR ALL TAF SITES THIS
MORNING UNTIL FROPA WHICH LOOKS MOVE THROUGH KBPT AROUND 16Z-
18Z...KLCH AND KAEX 17Z-19Z...KLFT AND KARA 19Z-21Z. MVFR CIGS WILL
PREVAIL.

WINDS WILL GRADUALLY BECOME MORE SWRLY THIS MORNING AS THE FRONT
APPROACHES THE AREA...WITH WINDS GUSTING TO 20-25 KT...THEN
SHIFTING TO THE W/NW ONCE THE FRONT PASSES. DRIER AIR WILL MOVE
IN BEHIND THE FRONT...BRINGING CLEARING SKIES BY LATE AFTN INTO
EARLY EVENING. VFR CONDITIONS WILL PREVAIL TONIGHT WITH NW WINDS
DIMINISHING.

PREV DISCUSSION... /ISSUED 427 AM CDT FRI APR 15 2011/

DISCUSSION...
STRONG LOW PRESSURE STORM SYSTEM THIS EARLY MORNING IS CENTERED
OVER KANSAS WITH A DRY LINE/COLD FRONT EXTENDING FROM THE LOW INTO
CENTRAL TEXAS. A PRE-FRONTAL TROF HAS KICKED OFF A LINE OF STRONG
TO SEVERE STORMS NORTH OF THE FORECAST AREA IN NORTHERN LOUISIANA
AND EXTREME NORTHEAST TEXAS. TAIL END OF THIS LINE MAY BRUSH THE
NORTHERN ZONES BEFORE DAYBREAK...HOWEVER IT LOOKS LIKE THE
STRONGER STORMS WILL STAY NORTH OF THE FORECAST AREA AT THIS TIME.

A VERY WARM AND HUMID AIR MASS IS LOCATED AHEAD OF THE FRONTAL
SYSTEM ACROSS THE FORECAST AREA WITH TEMPERATURES SOME 15F PLUS
DEGREES ABOVE NORMAL LOW VALUES WITH READINGS IN THE LOW TO MID
70S...AND DEW POINTS IN THE UPPER 60S TO LOWER 70S.

LATEST UPPER AIR ANALYSIS HAD A DECENT CAP IN PLACE AROUND 8K FEET
WITH ONLY AN OCCASIONAL SMALL ISOLATED LIGHT SHOWER BEING ABLE TO
DEVELOP BENEATH THE CAP DURING THE OVERNIGHT.

STORM SYSTEM WILL MOVE SLOWLY OFF TO THE EAST TODAY WITH STRONG
MID/UPPER LEVEL JET EJECTING AROUND THE MAIN UPPER LEVEL LOW. THIS
WILL HELP PUSH THE DRY LINE...AND QUICKLY ON ITS HEELS...THE COLD
FRONT INTO THE FORECAST AREA BY LATE MORNING...REACHING BEYOND THE
SABINE RIVER BASIN BY NOON...AND ACROSS ACADIANA BY MID-AFTERNOON.

THE BIG QUESTION WILL BE...CAN THE CAP BE BROKEN. HAVE NOT SEEN
ANYTHING WITH RECENT GUIDANCE...OR WITH BEHAVIOR OF SYSTEM SO
FAR...THAT LEADS TO FRONT HAVING ENOUGH LOW LEVEL CONVERGENCE AND
FRONTAL LIFT TO LEAD TO WIDESPREAD ACTIVITY ACROSS THE FORECAST
AREA. THEREFORE...THE ONGOING SMALL POPS SEEM TO BE THE WAY TO GO.
IF THE FRONT CAN GET THINGS POPPING THROUGH THE CAP...THEN GOOD
EXPECTED INSTABILITY WITH CAPE OVER 2500 J/KG...MID LEVEL SPEED
MAX WITH WINDS OVER 60 KNOTS...AND 7H-5H DEW POINT DEPRESSION
BETWEEN 15-20C...COULD MEAN STRONG DOWN BURST WIND
POTENTIAL...ESPECIALLY OVER ACADIANA AND ALONG THE ATCHAFALAYA
BASIN...BY LATE MORNING INTO THE EARLY AFTERNOON...AND SPC HAS
EASTERN ZONES OUTLINED IN A SLIGHT RISK.

DRIER AIR WILL QUICKLY OVERTAKE THE AREA FROM WEST TO EAST DURING
THE AFTERNOON HOURS ENDING THE SLIM RAIN CHANCES. A MUCH COOLER
NIGHT WILL THEN BE IN STORE WITH LOW DEW POINTS...CLEAR SKIES AND
LIGHT WINDS.

AIR MASS MODIFICATION THEN BEGINS ON SUNDAY AS WINDS RETURN OFF
THE GULF. RIDGE OVER THE SOUTHEAST U.S. SHOULD KEEP ANY
FRONT/STORM SYSTEMS AWAY FROM THE FORECAST AREA NEXT WEEK.
THE FORECAST AREA SHOULD EXPECTED VERY MINIMAL...IF ANY RAIN
CHANCES...WITH MAINLY WARM...HUMID AND BREEZY CONDITIONS FOR THE
MAJORITY OF THE WEEK.

RUA

MARINE...
MODERATE SOUTHERLY WINDS OCCURRING THIS EARLY MORNING OVER THE
COASTAL WATERS AS STRONG LOW PRESSURE SYSTEM IS LOCATED OVER THE
PLAINS. SMALL CRAFT EXERCISE CAUTION CRITERIA WILL CONTINUE
THROUGH THE MORNING HOURS...THEN WINDS WILL RELAX SLIGHTLY THIS
AFTERNOON AS A FRONTAL SYSTEM APPROACHES. THIS COLD FRONT WILL
MOVE WEST TO EAST ACROSS THE COASTAL WATERS DURING THE AFTERNOON
WITH WINDS BECOMING WEST...THEN BY THIS EVENING NORTHWEST. WINDS
WILL ALSO INCREASE AGAIN BEHIND THE FRONT WITH THE LIKELIHOOD OF
AT-LEAST EXERCISE CAUTION CRITERIA THROUGH THE NIGHT INTO EARLY
SATURDAY MORNING.

NORTH WINDS WILL BEGIN TO DECREASE ON SATURDAY AS HIGH PRESSURE
SETTLES OVER THE REGION...BEFORE TURNING AROUND TO THE EAST AND
EVENTUALLY SOUTHEAST ON SUNDAY AS THE HIGH MOVES OFF TO THE EAST.

RUA

FIRE WEATHER...
ELEVATED FIRE DANGER THIS AFTERNOON INTERIOR SOUTHEAST TEXAS
AND ENTIRE AREA ON SATURDAY...

LOWER DEW POINTS WILL MOVE INTO INTERIOR SOUTHEAST BY LATE MORNING
INTO THE AFTERNOON HOURS AS A COLD FRONT/DRY LINE MOVES THROUGH.
NOT EXPECTING ANY SIGNIFICANT RAINFALL TOTALS AS ANY SHOWER
ACTIVITY WILL BE ISOLATED. SO GROUND CONDITIONS WILL REMAIN DRY
WITH KBI OVER 500. THE LOWER DEW POINTS WILL ALSO LOWER THE MIN
RELATIVE HUMIDITY READINGS INTO THE UPPER 20 PERCENT RANGE. THE 20
FT WINDS ARE AROUND 10 TO 15 KNOTS...AND THEREFORE THE COMBINATION
OF THESE DO NOT QUITE REACH RED FLAG CRITERIA AS THEY DO FURTHER
TO THE WEST AND NORTHWEST. THEREFORE...WILL NOT UPGRADE THE FIRE
WEATHER WATCH TO A RED FLAG WARNING. WILL ISSUE A FIRE DANGER
STATEMENT AND HIGHLIGHT IN BOTH THE HAZARDOUS WEATHER OUTLOOK AND
THE FIRE WEATHER FORECAST THE ELEVATED FIRE DANGER.

ON SATURDAY...A VERY DRY AIR MASS WILL SETTLE OVER THE REGION. MIN
AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE IN THE 15 TO
20 PERCENT RANGE. ONCE AGAIN GROUND CONDITIONS WILL BE VERY DRY AS
NOT EXPECTING TOO MANY SITES WILL SEE SIGNIFICANT RAINFALL TODAY.
WIND SPEEDS HOWEVER ON SATURDAY ARE STILL AROUND 10 KNOTS...AND
THIS WOULD NOT QUITE REACH RED FLAG CRITERIA.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  50  79  49  78  66 /   0   0   0   0  10
KBPT  49  79  48  78  67 /   0   0   0   0  10
KAEX  46  77  44  81  61 /   0   0   0   0  10
KLFT  53  78  50  79  62 /  10   0   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 15, 5:13 AM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
513 AM CDT FRI APR 15 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-161115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
513 AM CDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE ACROSS THE AREA WITH A CHANCE OF SHOWERS
AND POSSIBLY A FEW THUNDERSTORMS. A MUCH DRIER AIR MASS WILL MOVE
IN BEHIND THE FRONT.

STORMS...IF ANY STORM CAN DEVELOP AHEAD OF THE FRONT...ESPECIALLY
LATE THIS MORNING OR EARLY AFTERNOON...THEY WILL HAVE THE
POTENTIAL FOR STRONG GUSTY STRAIGHT-LINE DOWN-BURST WINDS. THE BEST
CHANCE FOR THE STORMS WILL BE OVER ACADIANA AND THE ATCHAFALAYA BASIN.

FIRE DANGER...LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON OVER
INTERIOR SOUTHEAST TEXAS COMBINED WITH VERY DRY GROUND CONDITIONS
WILL BRING AN ELEVATED FIRE DANGER...ESPECIALLY FOR WOODS AND
GRASS FIRES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AN ELEVATED FIRE DANGER WILL BE IS STORE FOR SATURDAY AS A VERY DRY
AIR MASS WILL BE IN PLACE. MINIMUM RELATIVE HUMIDITY VALUES WILL
BE BELOW 20 PERCENT...AND WHEN COMBINED WITH VERY DRY GROUND
CONDITIONS WILL CREATE AN ELEVATED FIRE DANGER...ESPECIALLY FOR
WOODS AND GRASS FIRES.

HUMIDITY VALUES WILL BEGIN TO INCREASE ON SUNDAY AS WINDS AGAIN
RETURN OFF THE GULF.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-161115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
513 AM CDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
MODERATE ONSHORE WINDS WILL BECOME MODERATE OFFSHORE TONIGHT AS A
COLD FRONT MOVES THROUGH THE COASTAL WATERS. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
MODERATE ONSHORE WINDS ARE FORECAST FOR MONDAY THROUGH THURSDAY. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

In the hours before

Local storm report, Apr 15, 9:55 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
955 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HAIL             ALEXANDRIA              31.29N 92.46W
04/15/2011  E0.50 INCH       RAPIDES            LA   BROADCAST MEDIA

            KALB RELAYED A REPORT OF MARBLE SIZED HAIL IN THE MARTIN
            PARK SUBDIVISION OF ALEXANDRIA.

0815 AM     TSTM WND DMG     4 SSE SIMPSON           31.20N 93.00W
04/15/2011                   VERNON             LA   BROADCAST MEDIA

            RECEIVED PHOTOS OF 2 TREES DOWNED NEAR HICKS.

&&

DJONES
Special weather statement, Apr 15, 2:10 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
210 PM CDT FRI APR 15 2011

LAZ041>043-152015-
ACADIA LA-JEFFERSON DAVIS LA-CALCASIEU LA-
210 PM CDT FRI APR 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR ACADIA...JEFFERSON DAVIS AND
CALCASIEU PARISHES UNTIL 315 PM CDT...

AT 205 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF LEBLEU SETTLEMENT...MOVING
EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LEBLEU SETTLEMENT BY 215 PM...
  IOWA BY 220 PM...
  FENTON BY 240 PM...
  WELSH BY 250 PM...
  PINE ISLAND BY 300 PM...
  JENNINGS AND EVANGELINE BY 315 PM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3046 9257 3019 9252 3015 9318 3033 9321
Special weather statement, Apr 15, 2:19 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
219 PM CDT FRI APR 15 2011

LAZ029-032-033-152000-
AVOYELLES LA-EVANGELINE LA-ST. LANDRY LA-
219 PM CDT FRI APR 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR AVOYELLES...EVANGELINE AND ST.
LANDRY PARISHES UNTIL 300 PM CDT...

AT 214 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER WHITEVILLE...MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MORROW BY 225 PM...
  BIG CANE AND LEBEAU BY 230 PM...
  GOUDEAU BY 235 PM...
  DUPONT BY 245 PM...
  BAYOU CURRENT BY 255 PM...
  SIMMESPORT BY 300 PM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3103 9174 3098 9180 3088 9179 3086 9181
      3085 9179 3082 9180 3079 9175 3078 9175
      3067 9216 3083 9224 3104 9174
Special weather statement, Apr 15, 2:23 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
223 PM CDT FRI APR 15 2011

LAZ029-152015-
AVOYELLES LA-
223 PM CDT FRI APR 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR AVOYELLES PARISH UNTIL 315 PM
CDT...

AT 218 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER EAST CENTRAL AVOYELLES PARISH...MOVING EAST
AT 45 MPH.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED PARISH.

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3125 9179 3124 9174 3122 9172 3122 9169
      3120 9167 3118 9168 3115 9170 3112 9170
      3110 9183 3127 9188 3128 9184
Local storm report, Apr 15, 2:40 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
240 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             IOWA                    30.24N 93.01W
04/15/2011  E0.25 INCH       CALCASIEU          LA   LAW ENFORCEMENT

            IOWA POLICE DEPARTMENT REPORTED PEA SIZED HAIL OCCURRING
            IN THE CITY OF IOWA.

&&

JNUNN
Special weather statement, Apr 15, 3:08 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
308 PM CDT FRI APR 15 2011

LAZ043>045-052-152100-
UPPER ST. MARTIN LA-LAFAYETTE LA-VERMILION LA-ACADIA LA-
308 PM CDT FRI APR 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...VERMILION...ACADIA
AND ST. MARTIN PARISHES UNTIL 400 PM CDT...

AT 304 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS OVER DUSON...MOVING EAST AT 35 MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  SCOTT BY 315 PM...
  LAFAYETTE BY 320 PM...
  BROUSSARD BY 325 PM...
  BREAUX BRIDGE BY 335 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM FRIDAY EVENING FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 3031 9175 3017 9178 3012 9223 3028 9229

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 8:12 AM CDTSpecial Weather StatementLCHRapides63 min
Apr 15, 8:23 AM CDTSevere Thunderstorm WarningLCHRapides, Vernon67 min
Apr 15, 9:11 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides42 min
Apr 15, 2:10 PM CDTSpecial Weather StatementLCHJefferson Davis65 min
Apr 15, 2:19 PM CDTSpecial Weather StatementLCHAvoyelles41 min
Apr 15, 2:23 PM CDTSpecial Weather StatementLCHAvoyelles52 min
Apr 15, 2:25 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry50 min
Apr 15, 2:35 PM CDTTornado WarningLCHAvoyelles, Saint Landry25 min
Apr 15, 2:45 PM CDTSevere Thunderstorm WarningLCHAcadia, Jefferson Davis45 min
Apr 15, 3:08 PM CDTSpecial Weather StatementLCHLafayette52 min
Apr 15, 3:15 PM CDTSmall Craft AdvisoryLCH19 hr
Apr 15, 3:15 PM CDTSevere Thunderstorm WarningLCHSaint Landry16 min
Apr 15, 3:53 PM CDTSpecial Weather StatementLCHSaint Martin52 min
Apr 15, 3:55 PM CDTSevere Thunderstorm WarningLCHSaint Martin20 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.